Antianginals; Antihyperlipidemics

14 Questions | Total Attempts: 310

SettingsSettingsSettings
Please wait...
Antianginals; Antihyperlipidemics

Heart disease is one of the most common problems that patients show up in the hospital with and being that the heart is one of the most important organs in the body there are some drugs that are either given to nurse the patient back to health or curb the effects of the disease. Take up these quiz and see how much you know about Antianginals; Antihyperlipidemic.


Questions and Answers
  • 1. 
    Healthy volunteers were given IV a new anti-anginal drug in a phase 1 clinical trial. The results are summarized in the following table: Parameter Drug effect Heart rate Decreased Peripheral vascular resistance Increased End-diastolic volume Increased Ejection time Increased Which of the following drugs does the new agent most resemble?
    • A. 

      Nitroglycerin

    • B. 

      Isosorbide mononitrate

    • C. 

      Nifedipine

    • D. 

      Verapamil

    • E. 

      Propranolol

  • 2. 
    A 58-year-old man with a history of unstable angina was given clopidrogrel as a prophylactic treatment. Which of the following molecular actions most likely mediated the therapeutic effect of the drug in the patient’s disease?
    • A. 

      Vitamin K antagonism

    • B. 

      Noncompetitive blockade of the IIb/IIIa receptor complex

    • C. 

      Irreversible blockade of platelet ADP receptors

    • D. 

      Inhibition of cyclooxygenase

  • 3. 
    A 59- year- old floor worker in an explosives factory is diagnosed with exertional angina. He was initially treated with sublingual nitroglycerin, which not only provided moderate relief at the normal dose, but also caused throbbing headaches and palpitations.  Metoprolol was added to his drug regime and his angina pectoris was well controlled. Which of the following undesirable effects of nitroglycerin was most likely prevented by adding metoprolol to his drug regimen?
    • A. 

      Decreased blood pressure

    • B. 

      Reflex tachycardia

    • C. 

      Coronary vasodilation

    • D. 

      Decreased platelet aggregation

  • 4. 
    34-year-old man has been prescribed propranolol for prevention of symptoms of chest discomfort, which usually occurs with increased physical activity. Which among the following statements best explains the usefulness of propranolol in this case?
    • A. 

      Decreases the total peripheral resistance

    • B. 

      Increases the cardiac force of contraction

    • C. 

      Decreases the heart rate and force of contraction

    • D. 

      Increases plasma rennin levels

  • 5. 
    A 20-year-old man presents to his family physician complaining of episodes of precordial pain precipitated by exertion and relieved by rest. The man has been recently diagnosed with hypertrophic cardiomyopathy. Which of the following pairs of drugs would be appropriate for this patient?
    • A. 

      Isosorbide mononitrate and nifedipine

    • B. 

      Nitroglycerin and captopril

    • C. 

      Nitroglycerin and verapamil

    • D. 

      Verapamil and metoprolol

    • E. 

      Nifedipine and captopril

  • 6. 
    A 38-year-old physically fit woman presents to the Emergency Department with acute constrictive chest pain which is relieved by sublingual nitroglycerin.  She has no significant past medical history and is not on any medications.  She denies smoking, drinking or illegal drug use.  Family history is negative for coronary disease.  In the ED her ECG reveals an anterior injury current.  Her clinical diagnosis is most likely to be:
    • A. 

      Rapid progression of atherosclerotic disease

    • B. 

      Hyperthyroidism

    • C. 

      Coronary spasm

    • D. 

      Mitral prolapsed

    • E. 

      Acute anxiety

  • 7. 
    A 45-year-old male with known exercise-induced angina pectoris develops chest pain while sleeping. He calls his physician who advises him to go to an Emergency Department without delay. Why is that advice given?
    • A. 

      Fear of malpractice

    • B. 

      Left ventricular failure has likely developed

    • C. 

      Plaque rupture has likely occurred

    • D. 

      Coronary spasm has likely developed

    • E. 

      Acute anxiety is likely the underlying problem

  • 8. 
    A 52-year-old is diagnosed with coronary artery disease and exercise-induced angina. In a discussion with medical students, the physician makes reference to the coronary circulation. Which among the following is a major factor that influences coronary blood supply?
    • A. 

      Coronary vascular resistance

    • B. 

      Ventricular diameter

    • C. 

      Cardiac compliance

    • D. 

      PO2

    • E. 

      Ventricular end-diastolic pressure

  • 9. 
    A 72-year-old diabetic woman complained of recurrent chest pain when running to catch the bus to work over the preceding three weeks. Once she sat on the bus and rested the pain disappeared, and tended not to bother her at work while performing her secretarial duties. She thought that this was caused by the fact that she had put on 6 lbs over the last month of the year. The most likely diagnosis of the physician who saw her would be:
    • A. 

      Acute myocardial

    • B. 

      Pulmonary embolism

    • C. 

      Costo-chondritis

    • D. 

      Angina Pectoris

    • E. 

      Chronic "party girl" who stays out too late, then over sleeps and has to run to catch the bus. Ask CAGE questions.

  • 10. 
    A 72-year-old diabetic woman complained of recurrent chest pain when running to catch the bus to work over the preceding three weeks. Once she sat on the bus and rested the pain disappeared, and tended not to bother her at work while performing her secretarial duties. She thought that this was caused by the fact that she had put on 6 lbs over the last month of the year. The most likely diagnosis of the physician who saw her would be: Following further investigation, the physician was satisfied with ONE of the following reports, and proceeded to refer her accordingly [which ONE do you think most fits this case].
    • A. 

      The Doppler of both calf veins showed suspicious venous narrowing, with increased flow in the superficial venous complex

    • B. 

      Test for H. Pylori was positive

    • C. 

      LV hypertrophy seen by echocardiography

    • D. 

      Calcified deposits within LAD and LCX arteries seen on chest CT scan

    • E. 

      Small bilateral effusions were present on the routing erect Chest X-ray

    • F. 

      Positive blood test for Ecstacy

  • 11. 
    A 55-year-old hypertensive African American male experiences severe “tearing” chest pain, which migrates from his upper back to mid-back over the period of an hour. Which of the following are the most likely morphologic changes within the patient’s aorta?
    • A. 

      Focal mononuclear infiltration and intimal “tree-barking”

    • B. 

      Granulomatous inflammation

    • C. 

      Cystic medial degeneration

    • D. 

      Severe atherosclerosis

  • 12. 
    A 62-year-man was found to have a total cholesterol level of 330 mg/mL and a normal plasma triglyceride level, despite two months of lovastatin therapy. The man had been suffering from peptic ulcer for one year and from obstinate constipation for five years. His physician decided to add a second drug to the therapy. Which of the following drugs was most likely prescribed?
    • A. 

      Ezetimibe

    • B. 

      Niacin

    • C. 

      Gemfibrozil

    • D. 

      Atorvastatin

    • E. 

      Cholestyramine

  • 13. 
    A 48-year-old Asian man with a history of familial hypercholesterolemia and alcoholism was found to have elevated VLDL and LDL and very low levels of HDL. Which of the following drug combinations should be the most appropriate therapy for this patient?
    • A. 

      Lovastatin plus niacin

    • B. 

      Ezetimibe plus gemfibrozil

    • C. 

      Cholestyramine plus gemfibrozil

    • D. 

      Cholestyramine plus ezetimibe

  • 14. 
    A 32-year-old obese woman continued to have a LDL-cholesterol level of 250 mg/mL after 3 months of a low saturated fat diet. Her triglyceride plasma levels were normal. The patient has been suffering from gastric ulcer for two years. The physician decided to prescribe an antihyperlipidemic drug. Two months later the patient’s fasting lipid profile was: LDL-cholesterol 190 mg/mL, triglycerides 270 mg/mL. Which of the following drugs was most likely prescribed to the patient?
    • A. 

      Niacin

    • B. 

      Lovastatin

    • C. 

      Gemfibrozil

    • D. 

      Ezetimibe

    • E. 

      Cholestyramine